Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 25, 1998, 11:00 PM CDT for Sterling County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1998, 11:00 PM CDT (04:00 UTC)
- Expired
- May 26, 1998, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 73 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 260400 FFWSJT TXC431-260700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1100 PM CDT MON MAY 25 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND EASTERN STERLING COUNTY IN WEST CENTRAL TEXAS * UNTIL 200 AM CDT * AT 1055 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 6 MILES WEST OF STERLING CITY MOVING SLOWLY EAST. * THIS THUNDERSTORM WILL BE MOVING INTO THE AREA WHICH RECEIVED HEAVY RAINFALL EARLIER THIS EVENING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. ELM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 8:21 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 25, 8:21 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 821 PM CDT MON MAY 25 1998 RADAR AND SATELLITE TRENDS SUGGEST WEAK MESOSCALE CIRCULATION OVER THE WESTERN EDGE OF THE CONCHO VALLEY WHILE THE LARGER AREA OF CIRCULATION HEADS NORTHEAST INTO THE TX PANHANDLE. THUS I STILL EXPECT A CHANCE OF STORMS TO CONTINUE INTO THE LATE EVENING AND WILL NOT MAKE ANY CHANGES TO 1ST PERIOD LOCALS UNTIL THE SEVERE WEATHER THREAT HAS DIMINISHED. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 51 min |
| May 25, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 30 min |
| May 25, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 50 min |
| May 25, 7:25 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 50 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 48 min |
| May 25, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 51 min |
| May 25, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 30 min |
| May 25, 8:37 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 48 min |
| May 25, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 48 min |
| May 25, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 64 min |
| May 25, 8:59 PM CDT | Tornado Warning | SJT | Concho | 51 min |
| May 25, 9:50 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 65 min |
| May 25, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 62 min |
| May 25, 10:48 PM CDT | Tornado Warning | SJT | Coleman | 47 min |
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 62 min |
| May 25, 11:26 PM CDT | Tornado Warning | SJT | Sterling | 49 min |
| May 25, 11:59 PM CDT | Tornado Warning | SJT | Coke | 46 min |
| May 26, 12:07 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 63 min |
| May 26, 12:07 AM CDT | Tornado Warning | SJT | Sterling | 63 min |
| May 26, 12:41 AM CDT | Tornado Warning | SJT | Coke | 59 min |
| May 26, 1:08 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 47 min |
| May 26, 1:27 AM CDT | Flash Flood Warning | SJT | Coke, Sterling | 118 min |
| May 26, 1:34 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 61 min |
| May 26, 2:14 AM CDT | Severe Thunderstorm Warning | SJT | Runnels | 61 min |
| May 26, 2:19 AM CDT | Tornado Warning | SJT | Callahan | 61 min |
| May 26, 2:35 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 60 min |
| May 26, 4:05 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 50 min |
| May 26, 5:26 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 64 min |
| May 26, 5:37 PM CDT | Tornado Warning | SJT | Tom Green | 63 min |
| May 26, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 51 min |
| May 26, 6:19 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 3 hr |
| May 26, 6:39 PM CDT | Tornado Warning | SJT | Tom Green | 61 min |
| May 26, 6:57 PM CDT | Tornado Warning | SJT | Tom Green | 63 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.